Massachusetts, 2011Hail and Damaging Winds in Massachusetts, July 4, 2011
July 4, 2011 · NWS BOX · 5 events in 1 county or zone
Heat and humidity, along with a secondary cold front moving through Southern New England resulted in strong to severe thunderstorms developing over eastern Massachusetts. The strongest of these storms produced quarter size hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $31,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heat and humidity, along with a secondary cold front moving through Southern New England resulted in strong to severe thunderstorms developing over eastern Massachusetts. The strongest of these storms produced quarter size hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 4, 3:09 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 4, 3:09 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
409 PM EDT MON JUL 4 2011
.SYNOPSIS...
A WEAK SECONDARY COLD FRONT WILL TRIGGER ISOLATED
SHOWERS/THUNDERSTORMS MAINLY ALONG THE NORTH OF THE MA PIKE INTO
THE EVENING HOURS. VERY WARM AND MAINLY DRY WEATHER FOLLOWS TUE
AND WED BEFORE ANOTHER COLD FRONT BRINGS THE NEXT CHANCE FOR
SCATTERED SHOWERS/THUNDERSTORMS THU. DRY...SEASONABLE AND LESS
HUMID WEATHER SHOULD FOLLOW FRI AND INTO NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
LATEST MESOANALYSIS SHOWS A RATHER UNSTABLE ENVIRONMENT ALTHOUGH
ONE WITH WEAK SHEAR. MLCAPES ARE 1500-2500 J/KG FROM NE MA TO
SOUTHERN NH WITH INSTABILITY DECREASING SHARPLY TO THE SOUTH. THE
STRONGEST STORMS ARE CONFINED TO MAINE WHERE DEEP LAYER SHEAR IS
GREATER BUT A FEW STORMS ARE DEVELOPING IN S NH AND N MA. THE
THREAT FOR CONVECTION WILL CONTINUE INTO EARLY THIS
EVENING...MAINLY ACROSS S NH TO NE MA WHERE INSTABILITY IS
GREATEST AND ALSO WHERE POCKET OF MID LEVEL MOISTURE SWINGS SWD
FROM NORTHERN NEW ENG. SOUTH OF THE PIKE...THREAT IS MINIMAL DUE
TO DRY MID LEVELS AND LESS INSTABILITY. WE CONTINUED CHC POPS INTO
EARLY EVENING FOR S NH AND NE MA WITH SLIGHT CHC DOWN TO THE
PIKE...BUT DRY S OF THE PIKE. MAINLY PULSE STORMS DUE TO THE LACK
OF DEEP LAYER SHEAR. CANT RULE OUT AN ISOLD SVR HAIL REPORT...OR
EVEN A WET MICROBURST GIVEN MAGNITUDE OF INSTABILITY.
LOW CLOUDS AND FOG ARE LINGERING JUST S OF THE COAST AND HAVE
BEGUN TO AFFECT THE ISLANDS. WITH SW FLOW INTO THIS
EVENING...SOME OF THESE LOW CLOUDS AND FOG MAY EVENTUALLY MOVE
ONSHORE OVER THE CAPE AND POSSIBLY THE IMMEDIATE S COAST THIS
EVENING. BUT TREND OVERNIGHT SHOULD BE FOR IMPROVING CONDITIONS
AS LOW LEVEL FLOW BECOMES W/NW BEHIND WEAK FRONT WITH SOMEWHAT
DRIER AIR MOVING IN. THE MOST PRONOUNCED DRYING AND LOWER
DEWPOINTS IN THE 50S WILL OVERSPREAD MAINLY W ZONES AS THE WEAK
FRONT DOES NOT PUSH MUCH OFFSHORE.
WE USED BIAS CORRECTED MOS FOR MIN TEMPS...UPPER 50S NW HIGHER
TERRAIN TO MID 60S COASTAL PLAIN.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
TUESDAY...
EXPECT MOSUNNY SKIES AND WARM TEMPS WITH LIGHT WESTERLY FLOW
ALOFT. HOWEVER...THE WEAK BL FLOW WILL INDUCE COASTAL SEABREEZES
AS WEAK TROF DEVELOPS IN THE COASTAL PLAIN WHICH WILL KEEP
COASTAL SECTIONS A BIT COOLER. 850 MB TEMPS AROUND 16C WHICH
TRANSLATES TO MAXES 85 TO 90 DEGREES...EXCEPT COOLER ALONG THE
IMMEDIATE COAST. IT WILL BE LESS HUMID ESPECIALLY IN THE INTERIOR
WITH DEWPOINTS MOSTLY IN THE 50S...BUT LIKELY REMAINING IN THE 60S
NEAR THE COAST.
WE DO NOT EXPECT ANY CONVECTION TUE. NAM INSTABILITY OVER RI AND
SE MA IS WAY OVERDONE DUE TO ITS UNREALISTIC FORECAST OF DEWPOINTS
IN THE 70S. GFS CAPES ARE LESS THAN 500 J/KG WITH DEWPOINT
FORECAST 60 TO 65.
TUESDAY NIGHT...
MAINLY CLEAR SKIES AND LIGHT WINDS AS WEAK HIGH PRES IN CONTROL.
MAY SEE SOME HIGH CLOUDS MOVING IN FROM THE WEST AHEAD OF NEXT
SHORTWAVE MOVING INTO THE GT LAKES. PATCHY LATE NIGHT FOG EXPECTED
TO THE DEVELOP. MIN TEMPS MAINLY MID 50S TO LOWER 60S...EXCEPT MID
60S BOS/PVD URBAN CENTERS.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGHLIGHTS...
* VERY WARM AND MAINLY DRY WEATHER WED
* BEST CHANCE FOR SCT SHOWERS/THUNDERSTORMS THU
* LESS HUMID WITH AT OR JUST BELOW NORMAL TEMPERATURES LIKELY NEXT WEEKEND
DETAILS...
WEDNESDAY...
A RIDGE OF HIGH PRESSURE OFF THE SOUTHEAST COAST WILL RESULT IN A
PARTLY SUNNY AND VERY WARM DAY. HIGHS ACROSS MOST OF THE REGION
SHOULD TOP OUT IN THE UPPER 80S TO LOWER 90S...WITH COOLER
CONDITIONS ON THE SOUTH COAST/CAPE/ISLANDS. IT WILL CERTAINLY FEEL
VERY WARM TO HOT OUTDOORS...BUT HUMIDITY LEVELS WILL NOT BE
OPPRESSIVE. GENERALLY EXPECTING A DRY DAY ACROSS THE REGION WITH
THE BEST FORCING FOR CONVECTION TO OUR NORTH AND WEST.
HOWEVER...CAN/T RULE OUT A FEW SPOT SHOWERS/THUNDERSTORMS AFFECTING
OUR FAR NORTHERN AND WESTERN ZONES TOWARD EVENING. THEREFORE...WILL
INCLUDE A SLIGHT CHANCE POP IN THIS REGION LATE.
WEDNESDAY NIGHT...
OVERALL...EXPECT MOST OF THE NIGHT TO BE DRY ACROSS THE REGION.
HOWEVER...WILL INCLUDE SOME SLIGHT CHANCE POPS DURING THE EVENING TO
THE NORTH AND WEST OF I-95. THIS WILL BE TO COVER THE POTENTIAL FOR
A FEW SPOT SHOWERS/THUNDERSTORMS DEVELOPING DURING THE INSTABILITY
OF THE AFTERNOON/EVENING WITH THE WEAK BOUNDARY/INSTABILITY. JUST
UNCERTAIN ON AREAL COVERAGE AND HOW FAR EAST THE ACTIVITY WILL
GET...SO KEEPING POPS IN SLIGHT CHANCE RANGE. ACROSS THE REST OF
THE REGION...WILL ALSO INCLUDE A SLIGHT CHANCE POP AFTER MIDNIGHT AS
A FEW ELEVATED SHOWERS/THUNDERSTORMS ARE POSSIBLE IN THE WARM
ADVECTION PATTERN. LOW TEMPERATURES SHOULD ONLY FALL INTO THE 60S
WITH INCREASING LOW LEVEL MOISTURE.
THURSDAY...
A COLD FRONT AND PRE-FRONTAL TROUGH WILL BE WORKING ACROSS THE
REGION. THIS WILL RESULT IN A CHANCE FOR SCATTERED SHOWERS AND
THUNDERSTORMS. AS PREVIOUS FORECAST MENTIONED...ITS A BIT EARLY TO
ASSES SEVERE WEATHER POTENTIAL SINCE A LOT OF THAT WILL DEPEND ON
THE EXACT TIMING AND THE AMOUNT OF SOLAR INSOLATION. THE LATEST 12Z
ECMWF/GFS OPERATIONAL RUNS HAVE SPED UP THE TIMING OF THE FRONT AND
LIMITED INSTABILITY FROM THE PREVIOUS RUNS. HOWEVER...DO NOT WANT
TO JUMP ON ONE MODEL RUN AND WILL CONTINUE WITH CHANCE POPS FOR
SCATTERED SHOWERS/THUNDERSTORMS. EITHER WAY...IF CONVECTION OCCURS
IT WILL BE TYPICAL SUMMERLIKE ACTIVITY WITH MUCH OF THE DAY ENDING
UP DRY.
FRIDAY THROUGH SUNDAY...
STILL A LONG WAY OFF SO A BIT OF UNCERTAINTY REMAINS.
NONETHELESS...THE MODELS ARE IN VERY GOOD AGREEMENT IN CANADIAN HIGH
PRESSURE BRINGING AT OR JUST BELOW NORMAL TEMPERATURES WITH
COMFORTABLE HUMIDITY LEVELS. THE ECMWF DOES HAVE A BIT OF
CONVECTION OVER THE WEEKEND...BUT INSTABILITY LOOKS RATHER LIMITED
WITH NOT MUCH FORCING SO KEPT FORECAST DRY AT THIS POINT.
MONDAY...
THE MODELS ARE IN AGREEMENT THAT THE HIGH WILL BE MOVING OFF THE
COAST ALLOWING FOR A WARMER AND MORE HUMID AIRMASS TO RETURN TO THE
REGION. ITS 7 DAYS OUT THOUGH SO THINGS CAN CERTAINLY CHANGE...BUT
AT THIS POINT WILL SHOW WARMER TEMPERATURES WORKING BACK INTO THE
REGION. CONVECTION IS EXTREMELY CHALLENGING TO TRY TO FORECAST THIS
FAR IN ADVANCE...BUT THE MODELS ARE SHOWING A FRONTAL BOUNDARY IN
THE VICINITY. WILL JUST INCLUDE SOME SLIGHT CHANCE POPS FOR
SHOWERS/THUNDERSTORMS AS ITS A LONG WAY OFF AND MUCH OF THE DAY MAY
END UP DRY ANYWAY.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
THROUGH 00Z...MAINLY VFR FOR MUCH OF THE REGION...BUT IFR ST/FOG
LINGERING NEAR THE S COAST AND THIS MAY MOVE BACK IN ACROSS
CAPE/ISLANDS AND IMMEDIATE S COAST MID TO LATE AFTERNOON. BRIEF
MVFR CONDITIONS ALSO POSSIBLE IN WDLY SCT TSTMS...MAINLY N OF BOS-
ORH CORRIDOR TO MHT.
TONIGHT...MEDIUM CONFIDENCE. MAINLY VFR FOR MOST OF THE
REGION...BUT IFR ST/FOG OVER THE ISLANDS MAY TEMPORARILY LIFT NWD
ALONG THE IMMEDIATE S COAST THIS EVENING. TREND SHOULD BE
IMPROVING CONDITIONS OVERNIGHT AS LOW LEVEL FLOW BECOMES W/NW.
BRIEF MVFR POSSIBLE IN ANY EARLY EVENING TSTMS...MAINLY S NH TO
NE MA.
TUESDAY...HIGH CONFIDENCE. VFR.
TUESDAY NIGHT...HIGH CONFIDENCE VFR...BUT PATCHY IFR FOG MAY
DEVELOP IN SPOTS.
KBOS TERMINAL...MEDIUM CONFIDENCE IN TAF. THERE IS A LOW
PROBABILITY OF AN ISOLD BRIEF SHOWER OR TSTM THROUGH
00Z...OTHERWISE VFR THOUGH THE PERIOD. SUBTLE WEAK SEABREEZE THIS
AFTERNOON WILL SHIFT TO SW BY LATE AFTERNOON. ESE SEABREEZE MORE
LIKELY TUE BY MIDDAY.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY...MEDIUM TO HIGH CONFIDENCE IN MAINLY VFR. HOWEVER...SOME
LATE NIGHT/EARLY MORNING PATCHY FOG MAY RESULT IN LOCALIZED LOWER
CONDITIONS ESPECIALLY ACROSS NANTUCKET.
THURSDAY...A PERIOD OF MVFR-IFR CONDITIONS ARE POSSIBLE IN SCATTERED
SHOWERS AND THUNDERSTORMS. HOWEVER...MUCH OF THE DAY WILL LIKELY
END UP VFR.
FRIDAY AND SATURDAY...MEDIUM TO HIGH CONFIDENCE IN MAINLY VFR.
&&
.MARINE...
WINDS AND SEAS REMAIN BELOW SMALL CRAFT CRITERIA THROUGH THE
PERIOD. NEAR SHORE WIND GUSTS TO 20 KT WILL DIMINISH THIS
EVENING. OTHWERWISE...MAINLY SW WINDS 15 KT OR LESS S COASTAL
WATERS. AREAS OF DENSE FOG OVER SOUTH COASTAL WATERS LIKELY INTO
THIS EVENING.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
RELATIVELY WEAK PRESSURE GRADIENT SHOULD KEEP WINDS AND SEAS
GENERALLY BELOW SCA THRESHOLDS THROUGH THE PERIOD. THE MAIN
CONCERNS FOR MARINERS WILL BE FOR FOG WED MORNING...AND THEN PERHAPS
WED NIGHT INTO THU MORNING MAINLY ACROSS THE SOUTHERN WATERS.
IN ADDITION...A FEW THUNDERSTORMS MAY AFFECT THE WATERS ON THURSDAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...KJC/FRANK
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...FRANK
AVIATION...KJC/FRANK
MARINE...KJC/FRANK
Hazardous weather outlook, Jul 4, 3:25 PM EST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
425 PM EDT MON JUL 4 2011
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-052030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
425 PM EDT MON JUL 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
WIDELY SCATTERED THUNDERSTORMS WILL AFFECT MAINLY NORTHEAST
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE INTO EARLY THIS EVENING.
THERE IS A LOW PROBABILITY OF AN ISOLATED SEVERE STORM WITH
DAMAGING WIND AND/OR LARGE HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-052030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
425 PM EDT MON JUL 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
A FEW STRONG GUSTY THUNDERSTORMS ARE POSSIBLE INTO EARLY
EVENING...ESPECIALLY OVER THE NORTHERN COASTAL WATERS FROM BOSTON
HARBOR NORTHWARD TO CAPE ANN AND THE MERRIMACK RIVER.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 1:21 PM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
221 PM EDT MON JUL 4 2011
NHZ011-041915-
CHESHIRE NH-
221 PM EDT MON JUL 4 2011
AT 216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 3 MILES WEST OF SWANZEY...OR ABOUT 6 MILES SOUTH OF
KEENE...MOVING SOUTHEAST AT 5 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...SWANZEY...ROXBURY...
MARLBOROUGH...TROY...FITZWILLIAM AND DUBLIN.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4291 7202 4272 7209 4280 7246 4298 7237
DOODY
Special weather statement, Jul 4, 1:52 PM EST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
252 PM EDT MON JUL 4 2011
NHZ015-041945-
WESTERN AND CENTRAL HILLSBOROUGH NH-
252 PM EDT MON JUL 4 2011
AT 248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 3 MILES SOUTH OF PETERBOROUGH...OR ABOUT 3 MILES
NORTHEAST OF JAFFREY...MOVING EAST AT 10 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...SHARON...NEW IPSWICH...TEMPLE...
GREENVILLE...WILTON...MASON AND LYNDEBOROUGH.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4296 7171 4274 7167 4273 7193 4279 7194
4279 7197 4292 7200
DOODYSpecial weather statement, Jul 4, 3:41 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
441 PM EDT MON JUL 4 2011
NHZ012-015-042145-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
441 PM EDT MON JUL 4 2011
AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 2 MILES WEST OF GOFFSTOWN...OR ABOUT 10 MILES WEST
OF MANCHESTER...MOVING EAST AT 15 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...MONT VERNON...GOFFSTOWN...
BEDFORD...MANCHESTER AND MERRIMACK.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4306 7164 4307 7152 4305 7150 4304 7148
4305 7146 4302 7144 4301 7139 4294 7137
4293 7144 4284 7143 4292 7175 4312 7167
4312 7165
DOODYSpecial weather statement, Jul 4, 3:59 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
459 PM EDT MON JUL 4 2011
MAZ005-006-014-026-NHZ012-042200-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-NORTHWEST
MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-WESTERN ESSEX MA-
459 PM EDT MON JUL 4 2011
AT 454 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL OVER DUNSTABLE...OR ABOUT 5 MILES SOUTH OF NASHUA...
MOVING SOUTHEAST AT 15 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...PELHAM...WESTFORD...DRACUT...
CHELMSFORD...LOWELL...CARLISLE...TEWKSBURY...BILLERICA...ANDOVER...
BEDFORD...WILMINGTON AND BURLINGTON.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4264 7099 4242 7129 4266 7162 4277 7136
DOODY
Special weather statement, Jul 4, 4:45 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
545 PM EDT MON JUL 4 2011
MAZ006-007-042245-
EASTERN ESSEX MA-WESTERN ESSEX MA-
545 PM EDT MON JUL 4 2011
AT 540 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL OVER HAVERHILL...OR ABOUT 7 MILES EAST OF SALEM...
MOVING EAST AT 15 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...GROVELAND...MERRIMAC...NEWBURY...
WEST NEWBURY...GEORGETOWN...AMESBURY...NEWBURYPORT...ROWLEY...
SALISBURY AND IPSWICH.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4287 7081 4281 7081 4281 7080 4281 7081
4265 7082 4272 7118 4282 7116 4283 7113
4281 7107 4286 7103 4288 7095
DOODYSpecial weather statement, Jul 4, 5:00 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
600 PM EDT MON JUL 4 2011
NHZ011-015-042300-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
600 PM EDT MON JUL 4 2011
AT 558 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL OVER HARRISVILLE...OR ABOUT 10 MILES EAST OF
KEENE...MOVING SOUTHEAST AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...DUBLIN...HANCOCK...BENNINGTON...
JAFFREY...PETERBOROUGH...GREENFIELD...SHARON...TEMPLE...
LYNDEBOROUGH...NEW IPSWICH...GREENVILLE...WILTON...MONT VERNON...
MILFORD AND AMHERST.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4287 7157 4271 7189 4289 7229 4307 7209
DOODY
Thunderstorm Wind, Essex
- When
- July 4, 5:05 PM EST to 5:07 PM EST
- Where
- Essex County, 0.69 mi N of Amesbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 42.860, -70.930
Trees on Friend Street and on Whitehall Road were downed by thunderstorm winds. One of the trees took down wires as well.
Hail, Essex
- When
- July 4, 5:15 PM EST
- Where
- Essex County, 0.51 mi E of Salisbury
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.830, -70.840
Thunderstorm Wind, Essex
- When
- July 4, 5:15 PM EST
- Where
- Essex County, 1.23 mi SW of Newburyport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.810, -70.890
Trees and large limbs on Roosevelt Place and Forrester and Merrimac Streets were downed by thunderstorm winds.
Thunderstorm Wind, Essex
- When
- July 4, 5:26 PM EST
- Where
- Essex County, 0.69 mi N of Byfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 42.760, -70.950
A tree was downed by thunderstorm winds, blocking a road.
Thunderstorm Wind, Essex
- When
- July 4, 6:05 PM EST
- Where
- Essex County, Gloucester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 42.620, -70.650
A large tree on Wheeler Street was downed by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Louisiana, July 4, 20112 deaths · $65,000 · 56 kt wind · 5 events
- Tornadoes and Hail in North Dakota, July 4, 2011$490,000 · EF2 · 16 events
- Wildfire in Texas, July 4 to 15, 20111 death · $32,000 · 2 events
- Flash Flood and Hail in Arizona, July 4, 2011$1.1 million · 1 in hail · 7 events
- Hail and Damaging Winds in Georgia, July 4, 2011$826,000 · 1.25 in hail · 11 events
- Flash Flood and Hail in Virginia, July 4, 2011$161,000 · 1.75 in hail · 27 events
- Tornadoes and Hail in Minnesota, July 4, 2011$122,000 · EF0 · 31 events
- Hail and Damaging Winds in Arkansas, July 4 to 5, 2011$298,000 · 1 in hail · 12 events
- Flash Flooding and Damaging Winds in California, July 4 to 6, 2011$94,000 · 58 kt wind · 8 events
- Damaging Winds in West Virginia, July 4, 2011$73,000 · 55 kt wind · 7 events
- Flash Flood and Hail in Tennessee, July 4, 2011$50,000 · 55 kt wind · 6 events
- Damaging Winds and Lightning Strike in Texas, July 4, 2011$35,000 · 57 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332322, 332323, 332325, 332326, 332327.